MAUDE Adverse Event Report: COOK ENDOSCOPY DOUBLE LUMEN WIRE GUIDED BILLROTH II SPHINCTEROTOME; KNS, UNIT, ELECTROSURGICAL, ENDOSCOPIC (WITH OR WITHOUT ACCESSORIES)

COOK ENDOSCOPY DOUBLE LUMEN WIRE GUIDED BILLROTH II SPHINCTEROTOME; KNS, UNIT, ELECTROSURGICAL, ENDOSCOPIC (WITH OR WITHOUT ACCESSORIES)
Catalog Number PTG-20-6-BII-NG
Medical Device Problem Code Failure to Align (2522)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 09/07/2016
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Investigation evaluation: during a visual examination of the first returned product, a discrepancy or anomaly was not observed.The handle was manipulated and the tip of the catheter appeared to bow correctly.The cutting wire was intact and fully attached to the catheter tip.Twisting was not observed at the distal end of the catheter.During a visual examination of the second returned product, a discrepancy or anomaly was not observed.The handle was manipulated and the tip of the catheter appeared to bow correctly.The cutting wire was intact and fully attached to the catheter tip.Twisting was not observed at the distal end of the catheter.The device history record for the lot number said to be involved was reviewed.A discrepancy or anomaly was not observed with the product that was released for distribution.Investigation conclusion: a definitive cause for this observation could not be determined because the actual use conditions could not be duplicated in the laboratory setting.Due to a variety of clinical conditions such as patient anatomy, endoscope position or progression of disease state, we could not reproduce the actual conditions of product usage during our laboratory analysis.This limits our ability to conclusively determine a cause.Improper cutting wire orientation can occur if the handle is manipulated with the catheter in a coiled position.The instructions for use advise the user to "uncoil and straighten sphincterotome" upon removing the device from the packaging.The instructions for use contain the following comment: "do not exercise handle while device is coiled, as this may result in damage to sphincterotome and render it inoperable." prior to distribution, all double lumen wire guided billroth ii sphincterotome are subjected to a visual inspection and functional test to ensure device integrity.A review of the device history record confirmed that the lot said to be involved met all manufacturing requirements prior to shipment.Corrective action: corrective action is not warranted at this time based on the quality engineering risk assessment.Quality assurance will continue to monitor for complaint trends and reassess the risk assessment results as post market feedback continues to become available.
 
Event or Problem Description
During an endoscopic retrograde cholangiopancreatography (ercp), the physician used two (2) cook double lumen wire guided billroth ii sphincterotomes.The cutting wire pointed in the wrong direction, at the 12 o'clock position.The cutting wire of the sphincterotome was oriented to the wrong side, opposite to the correct side [for billroth ii anatomy].

Brand Name
DOUBLE LUMEN WIRE GUIDED BILLROTH II SPHINCTEROTOME
Common Device Name
KNS, UNIT, ELECTROSURGICAL, ENDOSCOPIC (WITH OR WITHOUT ACCESSORIES)
Manufacturer (Section D)
COOK ENDOSCOPY
4900 bethania station rd
winston-salem NC 27105
MDR Report Key5990197
Report Number1037905-2016-00385
Device Sequence Number1451536
Product Code KNS
UDI-Device Identifier00827002221437
UDI-Public(01)00827002221437(17)181026(10)W3633197
Combination Product (Y/N)N
Initial Reporter CountryES
PMA/510(K) Number
K901443
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 09/07/2016
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberPTG-20-6-BII-NG
Was Device Available for Evaluation? Yes
Was the Report Sent to FDA? No
Distributor Facility Aware Date09/07/2016
Device Age11 MO
Event Location Hospital
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/07/2016
Initial Report FDA Received Date09/30/2016
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
OLYMPUS GIF-Q165 GASTROSCOPE